Actually correctly (and this is very important) medicating your thyriod condition should help with weight loss, if it was the reason you gained the weight. I think figuring out what exactly caused your weight gain is a very good idea. Being depressed which is quite normal with any chronic illness and can cause weight gain, zoloft can cause weight gain, thyriod problems can cause weight gain.
You asked what you can do to lose excess weight? In my experience really it comes down to exercise and being correctly medicated. Plus it helps with the depression. (Portion control helps too.)
I do not know what caused your thyriod disorder, so I do not know if you will have it forever. Remember they can be triggered by something as "simple" as a pregnancy.
Forum Co-moderator - Crohn's Disease:_All comments have the caveat contact your local health care provider.
I will find a way or make one. –Phillip Sidney 1554-1586
All that I am and all that I shall ever be, I owe to my Angel Mother.
The Bucket List- Have you found joy in your life? Has your life brought joy to others?
Make sure your suffering has meaning…